Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 372, NWS Jackson, MS

July 19, 2006Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2006, 1:03 PM CDT for Lawrence County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2006, 1:03 PM CDT (18:03 UTC)
Expired
Jul 19, 2006, 1:30 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:05 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 19, 10:05 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT WED JUL 19 2006

.DISCUSSION...HAVE ISSUED AN UPDATE...MAINLY TO ENHANCE THE SVR TS
RISK FOR TODAY AND TO MAKE A FEW OTHER TWEAKS. OVERALL...IT WILL BE
ANOTHER HOT ONE WITH 97-101 FOR MAX TEMPS. MOISTURE WILL BE SLIGHTLY
HIGHER TODAY AND AS A RESULT THE HEAT INDICES WILL BE HIGHER
(103-108) AREAWIDE. DUE TO THIS...A HEAT ADV WILL REMAIN IN EFFECT.
I WILL TAKE A LOOK AT SOME NEW DATA TO SEE IF MOISTURE WILL BE AS
HIGH ON THU AND IF IT IS...WILL EXTEND THE HEAT ADV ANOTHER DAY.
WILL ISSUE AN UPDATED NPW BETWEEN 11AM AND NOON.

AS FOR THE SVR RISK TODAY...12Z SOUNDING ANALYSIS SUGGESTS A MORE
FAVORABLE ATMOSPHERE THAN YESTERDAY. LAPSE RATES WILL ONCE AGAIN
REMAIN VERY STEEP WITH NEARLY 30 VERTICAL TOTALS. SBCAPE WILL BE
HIGHER TODAY WITH 3000-3400 J/KG ACROSS THE CWA. OUR SOUNDING HAD
850MB DEWPTS AT NEARLY 17C THIS IS SIGNIFICANTLY HIGH AND VERY
SUPPORTIVE OF CONVECTION. THIS HIGH MOISTURE OFF THE SFC WILL LIKELY
REMAIN ALONG AND JUST S OF THE I-20 CORRIDOR MAKING THESE AREAS MORE
FAVORABLE FOR CONV AND THUS SVR STORMS. WE ALSO HAVE FAIRLY STRONG
FLOW IN THE MID LEVELS (20-24KTS) WHICH WILL BE MORE THAN ENOUGH TO
GENERATE ROTATING UPDRAFTS WHICH WILL HELP ORGANIZE STORMS INTO
MULTICELL CLUSTERS. THESE ROTATING UPDRAFTS WILL ALSO LEAD TO
INCREASED HAIL PRODUCTION...LIKE YESTERDAY. AS THE HAIL MELTS...WE
WILL ALSO GENERATE STRONG WINDS AND GUSTS. THIS IS ALSO REFLECTED IN
THE DCAPE THE MODIFIED SOUNDING HAS WHICH IS AROUND 1500 J/KG. THIS
NUMBER IS QUITE SIGNIFICANT...ESPECIALLY WHEN OBSERVED WITH
CONVECTION. THIS COULD RESULT IN MORE INTENSE DOWNBURSTS WITH THE
POTENTIAL FOR 60-75 MPH WINDS.

DUE TO ALL THIS...I HAVE INCREASED THE RISK/WORDING IN THE HWO AND
PROB HAZ GRIDS. DONT BE SURPRISED TO SEE SPC INCREASE TO SLIGHT
RISK TODAY AND IF THINGS CAN DEVELOP LIKE THE POTENTIAL SHOWS...WE
MAY ACTUALLY GET A SVR TS WATCH BOX THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  73  98  72 /  33  12   8   8
MERIDIAN     100  73  98  70 /  27   5  11   9
VICKSBURG     99  73  99  73 /  37  20   8   8
HATTIESBURG   97  73  98  72 /  42  18  21  12
NATCHEZ       96  75  97  72 /  58  29  19  13
GREENVILLE   100  74  99  75 /  20  11   6   5
GREENWOOD    100  73  99  74 /  15   8   6   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-ARZ075.

&&

CME
Hazardous weather outlook, Jul 19, 9:01 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CDT WED JUL 19 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201401-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
901 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH
A BIT MORE COVERAGE THAN YESTERDAY. THIS WILL RESULT IN SCATTERED
SEVERE STORMS GENERALLY SOUTH AND WEST OF A LINE FROM VICKSBURG
TO RALEIGH TO COLLINS. ELSEWHERE...ISOLATED SEVERE STORMS WILL BE
POSSIBLE. THE MAIN RISK FROM THESE STORMS WILL BE DEADLY
LIGHTING...SMALL HAIL AND DAMAGING WIND GUSTS BETWEEN 60 AND 70
MPH. MOST OF THE ACTIVITY WILL OCCUR BETWEEN 1 AND 8 PM WITH THE
STORMS GENERALLY MOVING TO THE SOUTHWEST.

THE MAIN CULPRIT IN THIS INCREASED SEVERE ACTIVITY WILL BE THE
COMBINATION OF VERY HOT SURFACE CONDITIONS...INCREASING LOW LEVEL
MOISTURE AND COOLER TEMPERATURES ALOFT. THIS IS LEADING TO STEEP
LAPSE RATES AND HIGH LEVELS OF INSTABILITY. THE DISTURBANCE THAT
WILL HELP TRIGGER THE AFTERNOON STORMS WILL BE QUITE POTENT FOR
THIS TIME OF YEAR AND WILL BRING WITH IT FASTER WINDS ALOFT WHICH
WILL HELP ORGANIZE THE STORMS AND ALLOW THEM TO BECOME STRONGER
THAN USUAL.

...SEASONAL THREATS...
EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES TODAY
ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A HEAT ADVISORY
HAS BEEN ISSUED FOR WEDNESDAY.

A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO
SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA
REACHING 96 TO 100 DEGREES EACH DAY. PLENTY OF HEAT COMBINED WITH
THE RELATIVE HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM 100
TO 107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE
EXTENDED FOR SOME LOCATIONS UNTIL THE WEEKEND.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
A MOIST UNSTABLE AIRMASS WILL BE IN PLACE SATURDAY AS A FRONTAL
BOUNDARY AND UPPER LEVEL DISTURBANCE PLOW SOUTH EASTWARD INTO THE
REGION SETTING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS
WILL BE ON THE STRONG TO SEVERE SIDE DEPENDING ON THE EXACT
TIMING AND POSITION OF THE FRONT. THE FRONT SHOULD SETTLE NEAR
THE GULF COAST BY EARLY NEXT WEEK. CHECK LATER FORECASTS FOR
ADDITIONAL INFORMATION ON THE SEVERE POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED FOR TODAY OR AT SOME POINT ON
SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 19, 9:51 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 W FLORENCE            32.15N 90.16W
07/18/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.

0545 PM     HAIL             2 W FLORENCE            32.15N 90.16W
07/18/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

0545 PM     HAIL             4 NE FLORENCE           32.20N 90.08W
07/18/2006  M1.00 INCH       RANKIN             MS   NWS EMPLOYEE

0620 PM     TSTM WND DMG     3 N COLLINS             31.68N 89.56W
07/18/2006                   COVINGTON          MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN.

0640 PM     TSTM WND DMG     OMA                     31.73N 90.14W
07/18/2006                   LAWRENCE           MS   EMERGENCY MNGR

            ACOUPLE OF TREES WERE BLOWN DOWN.

0650 PM     TSTM WND DMG     4 E CRYSTAL SPRINGS     31.99N 90.29W
07/18/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN

&&

BUTCH
Local storm report, Jul 19, 11:59 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT WED JUL 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     LIGHTNING        4 WSW RAYMOND           32.24N 90.49W
07/18/2006                   HINDS              MS   EMERGENCY MNGR

            LIGHTNING STRUCK A CHURCH AND CAUGHT IT ON FIRE. CHURCH
            IS LOCATED AT THE INTERSECTION OF DUPREE ROAD AND OLD
            PORT GIBSON ROAD.

0150 PM     HAIL             4 WSW RAYMOND           32.24N 90.49W
07/18/2006  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL ESTIMATED AT INTERSECTION OF DUPREE ROAD
            AND OLD PORT GIBSON ROAD 4 MILES WEST SOUTHWEST OF
            RAYMOND, MS.

0210 PM     HAIL             2 W PRESTON             32.88N 88.86W
07/18/2006  E0.75 INCH       KEMPER             MS   EMERGENCY MNGR

            ESTIMATED DIME TO PENNY SIZED HAIL 2 MILES WEST OF
            PRESTON, MS.

0540 PM     HAIL             5 ENE BOGUE CHITTO      31.46N 90.37W
07/18/2006  E1.75 INCH       LINCOLN            MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED BY BROOKHAVEN CD IN THE
            ENTERPRISE COMMUNITY.

0540 PM     TSTM WND DMG     4 ENE BOGUE CHITTO      31.45N 90.39W
07/18/2006                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND BLOCKING A FEW ROADS JUST
            OUTSIDE OF BOGUE CHITTO.

0545 PM     TSTM WND DMG     2 W FLORENCE            32.15N 90.16W
07/18/2006                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.

0545 PM     HAIL             2 W FLORENCE            32.15N 90.16W
07/18/2006  E0.75 INCH       RANKIN             MS   EMERGENCY MNGR

0545 PM     HAIL             4 NE FLORENCE           32.20N 90.08W
07/18/2006  M1.00 INCH       RANKIN             MS   NWS EMPLOYEE

0613 PM     HAIL             5 ENE BROOKHAVEN        31.61N 90.37W
07/18/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL ON NOLAH
            ROAD

0617 PM     HAIL             10 NE BROOKHAVEN        31.69N 90.32W
07/18/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL AT LAKE
            LINCOLN STATE PARK

0620 PM     TSTM WND DMG     3 N COLLINS             31.68N 89.56W
07/18/2006                   COVINGTON          MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN.

0640 PM     TSTM WND DMG     5 N BROOKHAVEN          31.66N 90.45W
07/18/2006                   LINCOLN            MS   UNKNOWN

            NUMEROUS TREES DOWN ALONG I 55 BETWEEN BROOKHAVEN AND
            WESSON.

0640 PM     TSTM WND DMG     OMA                     31.73N 90.14W
07/18/2006                   LAWRENCE           MS   EMERGENCY MNGR

            ACOUPLE OF TREES WERE BLOWN DOWN.

0650 PM     TSTM WND DMG     4 E CRYSTAL SPRINGS     31.99N 90.29W
07/18/2006                   COPIAH             MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN

0830 PM     TSTM WND DMG     3 SE COLUMBUS           33.47N 88.37W
07/18/2006                   LOWNDES            MS   UTILITY COMPANY

            TWO TREES...SEVERAL LARGE LIMBS AND A POWER LINE WAS
            BLOWN DOWN JUST OUTSIDE OF COLUMBUS.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:26 PM CDTSevere Thunderstorm WarningJANLowndes34 min
Jul 19, 1:05 PM CDTSevere Thunderstorm WarningJANRankin25 min
Jul 19, 1:15 PM CDTSevere Thunderstorm WarningJANJasper30 min
Jul 19, 1:18 PM CDTSevere Thunderstorm WarningJANHinds27 min
Jul 19, 1:21 PM CDTSevere Thunderstorm WarningJANCovington24 min
Jul 19, 1:24 PM CDTSevere Thunderstorm WarningJANMarion36 min
Jul 19, 1:28 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee47 min
Jul 19, 1:31 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Jul 19, 1:44 PM CDTSevere Thunderstorm WarningJANHinds46 min
Jul 19, 1:50 PM CDTSevere Thunderstorm WarningJANCopiah40 min
Jul 19, 1:58 PM CDTSevere Thunderstorm WarningJANRankin47 min
Jul 19, 2:09 PM CDTSevere Thunderstorm WarningJANSmith36 min
Jul 19, 2:14 PM CDTSevere Thunderstorm WarningJANLincoln46 min
Jul 19, 2:24 PM CDTSevere Thunderstorm WarningJANJefferson Davis51 min
Jul 19, 2:29 PM CDTSevere Thunderstorm WarningJANHinds46 min
Jul 19, 2:32 PM CDTSevere Thunderstorm WarningJANClaiborne43 min
Jul 19, 2:41 PM CDTSevere Thunderstorm WarningJANSimpson49 min
Jul 19, 2:43 PM CDTSevere Thunderstorm WarningJANFranklin47 min
Jul 19, 2:49 PM CDTSevere Thunderstorm WarningJANRankin41 min
Jul 19, 2:53 PM CDTSevere Thunderstorm WarningJANScott, Smith26 min
Jul 19, 3:00 PM CDTSevere Thunderstorm WarningJANClarke45 min
Jul 19, 3:14 PM CDTSevere Thunderstorm WarningJANHinds46 min
Jul 19, 3:25 PM CDTSevere Thunderstorm WarningJANLauderdale31 min
Jul 19, 3:31 PM CDTSevere Thunderstorm WarningJANAttala35 min
Jul 19, 3:35 PM CDTSevere Thunderstorm WarningJANFranklin40 min
Jul 19, 3:48 PM CDTSevere Thunderstorm WarningJANForrest27 min
Jul 19, 3:57 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson48 min
Jul 19, 4:03 PM CDTSevere Thunderstorm WarningJANAdams42 min
Jul 19, 4:11 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren37 min
Jul 19, 4:15 PM CDTSevere Thunderstorm WarningJANForrest, Lamar45 min
Jul 19, 4:18 PM CDTSevere Thunderstorm WarningJANNeshoba16 min
Jul 19, 4:42 PM CDTSevere Thunderstorm WarningJANWinston33 min
Jul 19, 6:03 PM CDTSevere Thunderstorm WarningJANClay27 min
Jul 19, 6:11 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster49 min
Jul 19, 6:21 PM CDTFlash Flood WarningJANHinds114 min
Jul 19, 6:33 PM CDTSevere Thunderstorm WarningJANOktibbeha42 min
Jul 19, 4:18 PM CDTSevere Thunderstorm WarningJANConcordia42 min
Jul 19, 4:32 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin43 min
Jul 19, 5:10 PM CDTSevere Thunderstorm WarningJANMadison22 min
Jul 19, 5:13 PM CDTSevere Thunderstorm WarningJANFranklin47 min
Jul 19, 5:15 PM CDTSevere Thunderstorm WarningJANCatahoula31 min
Jul 19, 5:29 PM CDTSevere Thunderstorm WarningJANRichland46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.